This paper can be accessed at: http://www.ncbi.nlm.nih.gov/pubmed/17379057
This paper discusses how a patient developed rhabdomyolysis after three years of statin treatment.
(i) A male patient aged 73 years presented to the emergency department with dyspnea (shortness of breath).
(ii) He had undergone heart transplantation seven years earlier and been receiving daily pravastatin therapy for more than three years without complaining of any symptoms.
(iii) Laboratory testing revealed that his creatine kinase levels was substantially above the reference range. (High creatine kinase levels indicate injury or stress to muscle tissue, the heart, or the brain).
(iv) Pravastatin was immediately discontinued, and the patient was admitted to the intensive care unit for treatment.
(v) Creatine kinase values declined after three days, and they returned to within reference range after three weeks.
(vi) The patient was diagnosed with acute rhabdomyolysis.
Schindler concludes: "The occurrence of acute statin-induced rhabdomyolysis in this case suggests that statins may have the potential to damage myocytes (muscle cells)".
More information on this subject: Books : Scientific Studies : Other Websites : Videos : Food Mall